Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 10, 2001, 6:36 PM EDT for Franklin County, Shelby County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 6:36 PM EDT (22:36 UTC)
- Expired
- Apr 10, 2001, 7:10 PM EDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Franklin County, KY, Shelby County, KY
The radar
The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:05 PM EDT | Hail 0.75 | Frankfort, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 102239 SVRSDF KYC073-211-102310- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 636 PM EDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY EASTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 710 PM EDT * AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PEYTONA...OR ABOUT 34 MILES WEST OF LEXINGTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENSON AROUND 650 PM EDT FRANKFORT AROUND 705 PM EDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEYh WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:20 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 10, 3:20 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT TUE APR 10 2001 SFC FRONTAL BNDRY ACRS SRN INDIANA AND NRN KY AT MID AFTN SHOULD CONTINUE TO HELP FOCUS TSTM ACTIVITY TNGT ... AS SERIES OF S/W'S ZIP ACRS RGN. IN ADDITION...INCREASING H85 WND FIELDS WILL ALSO ENHANCE CONVG. MEANWHILE..BELIEVE WITH BUILDING HTS IN THE LATER EVNG HOURS...TSTMS IN S KY SHUD BE CONFINED ONLY UNTIL ARND MID- NIGHT. AS STG UPR SYS ROTATES FM THE PLAINS INTO THE UPPER MIDWEST WED... H5 HTS TO BUILD ARND ALL OF OUR FORECAST AREA (FA). WITH LACK OF ANY TRIGGER OR FOCUS...WILL KEEP WEDNESDAY DRY. TEMPS SHUD RESPOND NICELY WED WITH BRISK SWLY FLOW... SO HAVE GONE ABOVE MOS TEMP GUIDE. SWLY FLOW TO PREVAIL WED NITE...WITH WEAKENING CDFNT APRCHG OUR FA. WILL GO WITH LOW CHC POPS WED NITE...WITH BELIEF THAT WEAK CONVG SHUD BE ENUF TO INSTIGATE CONVECTION. QUESTION MARK ON THU IN BROAD SWLY FLOW...FOR NOW WILL KEEP POPS CONFINED TO SRN AND ERN FA...NEAR WASHED OUT FNT. .SDF...NONE. STUREY
In the hours before
Local storm report, Apr 10, 2:32 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 PM EDT TUE APR 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....7
0100 PM MILLPORT IN .88 INCH HAIL
04/10/01 WASHINGTON REPORTED BY PUBLIC.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:17 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 28 min |
| Apr 10, 5:47 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Shelby | 48 min |
| Apr 10, 7:11 PM EDT | Severe Thunderstorm Warning | LMK | Scott, Woodford | 34 min |
| Apr 10, 7:40 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 25 min |
| Apr 10, 7:56 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.